Hail, Cass
- When
- June 28, 12:12 PM EST to 12:15 PM EST
- Where
- Cass County, 6 mi E of Vandalia
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.917, -85.800
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 28, 11:25 AM EST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1225 PM EDT WED JUN 28 2006 .UPDATE... SVR WATCH NUMBER 558 OUT TILL 8 PM EDT FOR FAR SOUTHERN MICHIGAN. WILL CONTINUE TO MONITOR TRENDS FURTHER SOUTH ACROSS THE REMAINDER OF THE FA. BEST SVR POTENTIAL APPEARS TO BE ACROSS LOWER MICHIGAN CLOSER TO THE UPPER LOW...BUT SOUTHEAST FRINGES OF THE LOW STILL CAUSING SHOWERS AND STORMS TO DEVELOP ACROSS PARTS OF THE FA. A WIND SHIFT LINE WAS NOW MOVING ON SHORE WITH A PREFRONTAL TROUGH OUT AHEAD OF THIS LINE WHICH APPEARS TO BE THE MAIN FOCUS FOR ACTIVITY DEVELOPING. AGAIN...STORMS WILL BE PULSE IN NATURE SO WIDESPREAD SVR WX NOT EXPECTED. BUT THE STRONGER STORMS MAY PRODUCE ISOLATED LARGE HAIL AND WET MICROBURSTS. IN AREAS OUTSIDE THE WATCH HAVE THROWN IN MENTION ON SMALL HAIL IN THE ZONES FOR NOW. DESPITE THE WATCH BEING OUT TILL 8 PM...HAVE NOT MADE ANY CHANGES TO TONIGHTS GRIDS FOR NOW. && .AVIATION... MOSAIC RADAR THIS MORNING WAS SHOWING ISOLATED CONVECTION ACRS NE ILLINOIS NEAR CHICAGO. THIS CONVECTION WAS OUT AHEAD OF THE NEXT VORTICITY LOBE WHICH SHOULD BE ACRS THE FAR NWRN CWFA BY NOONTIME AND THEN ACRS THE ERN CWFA BY LATE AFTN. THIS FEATURE WAS ASSOCIATED WITH A WEAK SFC TROF. THIS SFC TROF WILL BECOME ENHANCED BY A LAKE BREEZE THIS AFTN. STILL FEEL THAT KSBN WILL HAVE AN ISOLATED THREAT OF THUNDERSTORMS THROUGH EARLY AFTN ASSOCD WITH CURRENT VORTICITY LOBE...AND ONCE LAKE BREEZE KICKS IN THE THREAT WILL DIMINISH AS MORE STABLE MARINE LAYER AIR MOVES INLAND. WILL KEEP TAF DRY BUT RADAR TRENDS WILL HAVE TO BE MONITORED. AS FOR KFWA...THE COMBINATION OF THE SFC TROF/LAKE BREEZE BOUNDARY AND THE DPVA ASSOCIATED WITH THE VORTICITY LOBE WILL BRING A 30 TO 40 PERCENT CHANCE FOR SHOWERS AND THUNDERSTORMS AT THIS TERMINAL ...WHICH IS STILL SMALL ENOUGH AT THIS JUNCTURE TO JUST KEEP A VCTS AND CB CLOUD DESCRIPTOR IN THE TAF. AGAIN...RADAR TRENDS WILL HAVE TO BE MONITORED BEFORE 18Z ISSUANCE TO SEE IF A PREDOMINANT TSRA OR TEMPO TSRA WILL BE EMPLOYED. FOR TONIGHT...ANOTHER S/WV WILL FOLLOW QUICKLY BEHIND THE AFOREMENTIONED VORTICITY LOBE....MOVING ACRS THE TAF SITES BETWEEN 03Z AND 09Z. WITH LOSS OF DAYTIME HEATING AND LIMITED ELEVATED INSTABILITY ACRS THE AREA...SHOWERS/THUNDERSTORMS SHOULD BE IN THE 20 TO 30 PERCENT COVERAGE RANGE...SO WILL NOT INCLUDE THUNDERSTORMS IN THE TAFS ATTM. A WEAK SFC HIGH PRESSURE RIDGE WILL BUILD INTO THE REGION LATE IN THE PERIOD...WHICH COULD LEAD TO SOME MVFR CONDITIONS IN MIST DUE TO A LIGHT WIND FLOW REGIME. && .PREV DISCUSSION... SHORT TERM... TODAY AND TONIGHT. A MEAN UPR LVL TROF WILL CONTINUE ACRS THE GREAT LAKES REGION THROUGH THE SHORT TERM PERIOD. A SERIES OF S/WVS WILL ALSO CONTINUE TO RIPPLE WITHIN THIS PATTERN...BRINING CHC/S FOR SHOWERS AND THUNDERSTORMS. FOR TODAY...A S/WV CURRENTLY FROM NRN INDIANA SOUTHWEST INTO SRN ILLINOIS WILL PASS ACRS THE FCST AREA THIS MORNING. THIS S/WV WILL BE FOLLOWED QUICKLY BY ANOTHER S/WV ACRS WISCONSIN. THE VORTICITY LOBE OF THIS S/WV WILL BE JUST ABOUT OVER THE WRN ONE THIRD OF THE CWFA BY NOONTIME...THEN IT WILL TRAVERSE EAST ACRS THE REMAINDER OF THE CWFA THIS AFTN. A WEAK SFC TROF IN ASSOCIATION WITH THIS FEATURE WILL BE ENHANCED BY A LAKE BREEZE. THE COMBINATION OF THE VORTICITY LOBE AND THE WEAK SFC TROF/LAKE BREEZE BOUNDARY WILL BRING THE HIGHEST CHC FOR SHOWERS AND THUNDERSTORMS TO THE ERN HALF OF THE CWFA THIS AFTN. THUS...HAVE LAYERED POPS FROM 20 PERCENT NEAR LAKE MICHIGAN TO NEAR 40 PERCENT IN THE EAST. HIGHS TODAY WILL RANGE FROM THE MID 70S NEAR LAKE MICHIGAN TO NEAR 80 IN THE EAST...WHICH IS CLOSE TO GUIDANCE VALUES. FOR TONIGHT...YET ANOTHER S/WV WILL DROP SOUTHEAST OUT OF WRN ONTARIO INTO THE FCST AREA. WITH THIS FEATURE PASSING THROUGH THE REGION DURING THE NIGHT AND WITH THE LACK OF LOW LVL FORCING...CHC/S FOR SHOWERS/THUNDERSTORMS WILL BE LOW. WILL KEEP A 20 POP IN THE WEST TONIGHT. A 30 POP WILL BE EMPLOYED ACRS THE FAR EAST DUE TO THE LINGERING EFFECTS OF THE PREVIOUS S/WV. LOWS TONIGHT WILL DROP INTO THE MID AND UPPER 50S...AGAIN CLOSE TO GUIDANCE VALUES. LONG TERM... THURSDAY THROUGH TUESDAY...THE HIGHLY AMPLIFIED PATTERN WILL BECOME MORE HIGH ZONAL BY THIS WEEKEND...ONLY TO RETURN TO THE SAME BASIC PATTERN BY NEXT TUESDAY. LEFT SOME LOW CHANCE FOR SHOWERS/STORMS OVER MAINLY EASTERN AREAS THURSDAY AS EXIT REGION OF 80 KNOT JET TRANSLATES OVER THE AREA. OTHERWISE...CONDITIONS SHOULD BE DRY FRIDAY. A WEAK FRONT WILL LIFT NORTH OVER THE WEEKEND AND PROVIDE A FOCUS FOR THUNDERSTORM ACTIVITY. EXPECT SOME STORM COMPLEXES MAY INITIATE UPSTREAM AND TRACK ACROSS THE AREA ABOUT ANY TIME. GFS 850 FORECAST THETA E RISES TO ABOVE 340K...SO PLENTY OF FUEL FOR STORMS. THE GFS 925 MB WIND FIELD INCREASES TO 45 KNOTS SATURDAY NIGHT...SO POTENTIAL FOR A VERY ACTIVE PERIOD EXISTS. HAVE ADDED A CHANCE FOR STORMS SUNDAY GIVEN LOW LEVEL INSTABILITY AND LOCATION OF FRONT IN THE AREA. HAVE ALSO INCREASED TEMPERATURES OVER THE WEEKEND AS 850 MB TEMPS SHOULD BE IN THE 19C TO 21C RANGE. GFS MEX MOS CONTINUES TO WARM HIGH TEMPS...WITH FWA TO 87F SUNDAY. THE ANALOG SIGNALS FOR EARLY NEXT WEEK AREA MORE MIXED THAN 24 HOURS AGO. THE 28/00Z ECMWF OPERATION RUN STILL SUPPORTS A TROF DEVELOPING OVER THE GREAT LAKES NEXT TUESDAY WITH A COOL FRONT PASSAGE ABOUT MONDAY. HAVE LEFT COOLER AND DRIER CONDITIONS MONDAY AND TUESDAY AS REFLECTED IN THE 28/00Z MEX. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...FISHER SHORT TERM/AVIATION...HICKMAN LONG TERM...SKIPPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 528 AM EDT WED JUN 28 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-290930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 428 AM CDT WED JUN 28 2006 /528 AM EDT WED JUN 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...BUT DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY...BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THERE IS ALSO A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-290930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 528 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. AN ISOLATED STORM MAY BECOME SEVERE THIS AFTERNOON AND EVENING AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY...BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THERE IS ALSO A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The Northern Indiana radar (KIWX), 63 km away, was scanning. The volume nearest the first event began at 17:13 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513579, 5513580.